High Wind, Grand Ronde Valley
- When
- April 6, 7:45 AM PST
- Where
- Grand Ronde Valley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.310, -118.009 (the zone’s center; the record gives no point)
A brief wind gust of 59 MPH was recorded at Union Junction, located four miles northwest of the town of Union.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A brief wind gust of 59 MPH was recorded at Union Junction, located four miles northwest of the town of Union.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Apr 6, 3:25 AM PST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
425 AM PDT WED APR 6 2005
ADDED WIND ADVISORY HEADLINE
.SHORT TERM...TODAY THROUGH FRIDAY...WATER VAPOR IMAGERY THIS
MORNING SHOWS A TROUGH OF LOW PRESSURE CONTINUING TO DIG OFF THE
PACIFIC COAST...RESULTING IN AN AMPLIFYING RIDGE ACROSS THE PACIFIC
NORTHWEST. AS THE RIDGE BUILDS...THE PROGRESSION OF THE NEXT SYSTEM
IS SLOWING DOWN...AND PLENTY OF WARMER AIR IS BEING DRAWN UP FROM
THE SOUTH. AS A RESULT...TEMPERATURES WILL INCREASE SIGNIFICANTLY
TODAY...WITH MOST LOCATIONS SEEING TEMPERATURES IN THE LOWER TO MID
70S. SOMEWHAT FEARFUL THAT CLOUD COVER WILL INHIBIT THE
WARMING...BUT ALREADY STARTING OFF WITH TEMPERATURES IN THE MID 40S
TO LOWER 50S THIS MORNING. ALSO THINK DOWNSLOPING WINDS WILL HELP
WARM THE TEMPERATURES...ESPECIALLY ALONG THE BLUE MOUNTAIN
FOOTHILLS. THEREFORE...INCREASED THE TEMPERATURES ACROSS THE
REGION. ALSO WATCHING THE SOUTHERLY GRADIENT INCREASE ACROSS THE
GRANDE RONDE VALLEY THIS MORNING...AND WILL MOST LIKELY ISSUE A
WIND ADVISORY FOR TODAY THROUGH THIS EVENING.
THE NEXT SYSTEM IS SLOWING DOWN...AND THEREFORE...HAVE BACKED OFF
PRECIPITATION CHANCES FOR TONIGHT. BELIEVE THE BRUNT OF THE
MOISTURE WILL MOVE THROUGH THE REGION ON THURSDAY...WITH SHOWERS
CONTINUING INTO THURSDAY NIGHT AS THE TROUGH AXIS SWINGS THROUGH
EASTERN OREGON AND WASHINGTON. AT THIS TIME...HAVE REMOVED
THUNDERSTORM WORDING FOR THURSDAY SINCE IT LOOKS LIKE A MARGINAL
EVENT. HOWEVER...DO NOT WANT TO RULE OUT A LIGHTNING STRIKE OR
TWO. PRESSURE GRADIENTS WILL ALSO INCREASE ACROSS EASTERN OREGON
AND WASHINGTON WITH THIS SYSTEM...AND BREEZY CONDITIONS CAN BE
EXPECTED. ANOTHER SYSTEM WILL MOVE INTO THE REGION ON
FRIDAY...CONTINUING THE CHANCE OF SHOWERS AND GUSTY WINDS ACROSS THE
REGION. PALMER
&&
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...A TROUGH WILL BEGIN TO
EXIT THE REGION EARLY IN THE EXTENDED. MOIST NORTHWEST FLOW ALONG
WITH JET SUPPORT WILL GENERATE SHOWERS FOR MOST AREAS FRIDAY NIGHT
INTO EARLY SATURDAY. BETWEEN SATURDAY AND EARLY NEXT WEEK A
WEAK...ALMOST FLAT...RIDGE PATTERN WILL DEVELOP OVER THE PACIFIC
NORTHWEST. SEVERAL WEAK DISTURBANCES WILL MOVE THROUGH THE FLOW
DURING THAT PERIOD...WITH SHOWERS MOST PREVALENT OVER HIGHER
TERRAIN. MODELS HINT THAT THE RIDGE WILL BE SUPPRESSED SOUTHWARD
AND ANOTHER ACTIVE...ALBEIT MORE ZONAL...FLOW WILL RETURN TO THE
NORTHWEST. THIS PATTERN WILL KEEP UNSETTLED CONDITIONS THROUGH THE
REMAINDER OF THE EXTENDED PERIOD. CANTIN
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 75 50 57 37 / 0 10 40 30
ALW 77 51 63 41 / 0 10 40 30
PSC 75 50 67 42 / 0 10 40 30
YKM 71 47 65 35 / 10 20 40 30
HRI 78 48 63 39 / 0 10 40 30
ELN 70 45 57 34 / 10 20 40 30
RDM 72 41 53 29 / 10 20 40 30
LGD 71 45 57 38 / 0 10 40 30
5J0 72 40 56 31 / 0 10 40 40
DLS 76 47 59 38 / 10 20 40 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
.OR...WIND ADVISORY FOR THE GRANDE RONDE VALLEY FROM 8 AM TO 8 PM
TODAY.
.WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
82/96HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT WED APR 6 2005
ORZ041>050-WAZ024>030-071200-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-EAST COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN (WA)-
FOOTHILLS OF THE BLUE MOUNTAINS (WA)-NORTHWEST BLUE MOUNTAINS-
500 AM PDT WED APR 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY THROUGH TONIGHT
STRONG WIND
GRANDE RONDE VALLEY
PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY WILL CONTINUE TO
INCREASE TODAY...IN RESPONSE TO A DIGGING TROUGH OFF THE COAST. AS
A RESULT...HAVE ISSUED A WIND ADVISORY FOR THE GRANDE RONDE
VALLEY...AS STRONG SOUTHERLY WINDS WILL BE POSSIBLE...ESPECIALLY
NEAR LADD AND PYLES CANYONS. FOR MORE INFORMATION...PLEASE SEE
PDXNPWPDT OR WWUS76 KPDT.
AS THIS TROUGH DIGS OFF THE COAST...THE HIGH PRESSURE WILL CONTINUE
TO AMPLIFY OVER THE PACIFIC NORTHWEST TODAY. AS A RESULT...DRY
CONDITIONS WILL PREVAIL...WITH UNSEASONABLY WARM TEMPERATURES
EXPECTED ACROSS THE REGION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
UNSETTLED WEATHER WILL RETURN ON THURSDAY AND PERSIST THROUGH EARLY
NEXT WEEK...AS A SERIES OF SYSTEMS MOVE THROUGH THE PACIFIC
NORTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/GRAPHICALHAZARDS.PHP?TAB=1
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS AND GRAPHICALHAZARDS.The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442682.